Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 35, NWS Quad Cities, IA

May 11, 2014Jefferson County, Van Buren County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 11, 2014, 3:36 PM CDT for Jefferson County, Van Buren County, Iowa. It was in force for 39 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2014, 3:36 PM CDT (20:36 UTC)
Expired
May 11, 2014, 4:15 PM CDT
In force
39 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Jefferson County, IA, Van Buren County, IA

The radar

The Quad Cities radar (KDVN), 142 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 3:44 PM CDTHAIL 1Ese Batavia, IANICKEL AND QUARTER SIZED HAIL.
May 11, 3:48 PM CDTHAIL 0.52 W Fairfield, IA
May 11, 3:59 PM CDTHAIL 12 S Fairfield, IANICKEL TO QUARTER SIZED HAIL FELL FOR 23 MINUTES FROM 359 PM UNTIL 422 PM. NEAR HIGHWAY 34 AND HIGHWAY 1.
May 11, 3:59 PM CDTHAIL 13 Sw Fairfield, IA
May 11, 4:00 PM CDTHAIL 12 W Fairfield, IAONE INCH DIAMETER HAIL.
May 11, 4:04 PM CDTHAIL 0.5Fairfield, IA
May 11, 4:04 PM CDTHAIL 0.88Ssw Fairfield, IADIME TO NICKEL SIZE HAIL FALLING FOR THE PAST 10 MINUTES.
May 11, 4:06 PM CDTHAIL 1Ne Fairfield, IA
May 11, 4:12 PM CDTHAIL 0.251 Nne Fairfield, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 11:53 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WUUS53 KDVN 112036
SVRDVN
IAC101-177-112115-
/O.NEW.KDVN.SV.W.0035.140511T2036Z-140511T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
336 PM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST IOWA...
  NORTHERN VAN BUREN COUNTY IN SOUTHEAST IOWA...

* UNTIL 415 PM CDT

* AT 334 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BATAVIA...
  AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  FAIRFIELD...ABINGDON...LIBERTYVILLE...BIRMINGHAM...MAHARISHI VEDIC
  CITY...BROOKVILLE...COLLETT...FAIRFIELD MUNICIPAL AIRPORT...
  PERLEE...BECKWITH AND GLASGOW.

OTHER LOCATIONS AFFECTED INCLUDE JEFFERSON COUNTY FAIRGROUNDS...
JEFFERSON COUNTY PARK...ROUND PRAIRIE PARK AND MORRIS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4096 9218 4106 9218 4117 9202 4116 9198
      4096 9172 4088 9172 4084 9217 4086 9219
      4095 9219
TIME...MOT...LOC 2036Z 253DEG 30KT 4096 9212

HAIL...1.25IN
WIND...60MPH

$$

12
1 follow-up statement
597 
WWUS53 KDVN 112053
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
353 PM CDT SUN MAY 11 2014

IAC101-177-112115-
/O.CON.KDVN.SV.W.0035.000000T0000Z-140511T2115Z/
VAN BUREN IA-JEFFERSON IA-
353 PM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEFFERSON AND
NORTHERN VAN BUREN COUNTIES UNTIL 415 PM CDT...

AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LIBERTYVILLE...AND MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...BIRMINGHAM...MAHARISHI VEDIC CITY...COLLETT...FAIRFIELD
MUNICIPAL AIRPORT...PERLEE...BECKWITH AND GLASGOW.

OTHER LOCATIONS AFFECTED INCLUDE JEFFERSON COUNTY FAIRGROUNDS...
JEFFERSON COUNTY PARK...ROUND PRAIRIE PARK AND MORRIS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4096 9218 4105 9216 4116 9203 4116 9198
      4096 9172 4088 9172 4084 9217 4086 9219
      4095 9219
TIME...MOT...LOC 2053Z 253DEG 30KT 4096 9202

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:19 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 11, 12:19 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1219 PM CDT SUN MAY 11 2014

.UPDATE...
ISSUED AT 1019 AM CDT SUN MAY 11 2014

CURRENT STORM COMPLEX OVER WESTERN IOWA IS SLOWLY DECAYING.
HOWEVER...BOUNDARIES FROM THIS COMPLEX ARE INTERACTING WITH THE
SURFACE WARM FRONT AND GENERATING NEW CONVECTION IN SOUTHWEST
IOWA THAT IS MOVING EAST NORTHEAST.

12Z UA ANALYSIS SHOWS A SHARP MOISTURE GRADIENT ACROSS THE AREA
WITH THE 850MB WARM FRONT ROUGHLY INTO SOUTHERN IOWA. STORMS IN
SOUTHWEST IOWA SHOULD GENERALLY MOVE ALONG SAID UPPER FRONT TOWARD
THE AREA THE REMAINDER OF THE MORNING.

NOWCASTING AND VARIOUS TOOLS/TECHNIQUES INDICATE VERY LITTLE IN
THE WAY OF FORCING ACROSS THE AREA THROUGH THE REMAINDER OF THE
MORNING. SHOWERS CANNOT BE RULED OUT DEVELOPING ALONG THE 850MB
WARM FRONT WITH POSSIBLY SOME THUNDER. RAP TRENDS INDICATE THE
850MB FLOW WEAKENING THROUGH MID DAY AND BEGINNING TO BACK WHICH
WOULD RE-FOCUS NEW DEVELOPMENT WEST OF THE AREA THIS AFTERNOON.

&&

.SYNOPSIS...
ISSUED AT 228 AM CDT SUN MAY 11 2014

00Z UPPER AIR ANALYSIS AND WV IMAGERY SHOWED STRONG SHORTWAVE
LIFTING EAST NORTHEAST INTO MINNESOTA WHILE ANOTHER WAVE WAS
ROUNDING THE BASE OF THE TROUGH OVER THE SOUTHWEST CONUS. GULF
MOISTURE FEED ALSO BEGINNING TO DEVELOP ACROSS THE SOUTHERN PLAINS
WITH 10C 85H DEWPOINTS AS FAR NORTH AS KANSAS CITY AT 00Z. AT THE
SURFACE...A FRONTAL BOUNDARY EXTENDED FROM NORTHWEST MISSOURI INTO
SOUTHERN ILLINOIS WITH CONVECTION MAINLY CONFINED ON THE COLD SIDE
OF THE BOUNDARY IN EASTERN MISSOURI AND SOUTHERN ILLINOIS. LATEST
RADAR IMAGERY SHOWED THE STORM CELL THAT DEVELOPED OVER IOWA
COUNTY AROUND MIDNIGHT HAS SINCE MOVED EAST AND DIMINISHED.

AT 2AM...TEMPERATURES WERE IN THE UPPER 50S TO LOWER 60S WITH
DEWPOINTS IN THE MIDDLE 40S TO UPPER 50S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 228 AM CDT SUN MAY 11 2014

FORECAST FOCUS REMAINS ON SEVERE WEATHER POTENTIAL MAINLY THIS
AFTERNOON AND INTO THE OVERNIGHT HOURS.

TODAY...CONVECTION CURRENTLY DEVELOPING OVER SOUTHERN NEBRASKA
AND NORTHERN KANSAS TO LIFT EAST NORTHEAST AND BECOME MORE
WIDESPREAD OVER CENTRAL IOWA AS LLJ STRENGTHENS THIS MORNING AND
WHERE BETTER UPPER LEVEL DIVERGENCE WILL BE FOUND. LATEST HRR MODEL
TRENDS SHOW SCATTERED SHOWERS AND STORMS DEVELOPING MAINLY ACROSS
THE NORTHWEST THIRD OF THE CWA BY EARLY AFTERNOON. WARMING AROUND
925MB SHOULD HELP LIMIT ANY STORM DEVELOPMENT UNTIL THE AFTERNOON OVER
THE CWA. ANY STORM THAT DEVELOPS NORTH OF THE WARM FRONT COULD
BECOME SEVERE WITH MAIN THREATS LARGE HAIL AND DAMAGING WINDS.
DEEP MIXING AND STRONG WAA ALOFT WILL ALLOW FOR HIGHS UPPER 70S
NORTH TO THE MIDDLE 80S IN THE SOUTH BY THE AFTERNOON. INCREASING
DEWPOINTS INTO THE 60S WILL ALSO RESULT IN SOMEWHAT HUMID
CONDITIONS.

TONIGHT...WARM FRONT TO LIFT NORTH OUT OF THE CWA BY 00Z MONDAY. A
COLD FRONT WILL SLOWLY MAKE ITS WAY ACROSS IOWA. THERE IS A
POSSIBLY THAT THERE MAY BE SEVERAL HOURS LATE IN THE EVENING
WHERE THE REGION WILL BE DRY IN THE WARM SECTOR AND WILL PASS ON
THIS CONCERN TO THE NEXT SHIFT. AHEAD OF COLD FRONT MOVING OVER IOWA
...STRONG SOUTHERLY FLOW WILL CONTINUE TO USHER IN RICH GULF
MOISTURE WITH MODEL PWATS IN EXCESS OF 1.6 INCHES OVER CENTRAL
IOWA AND THE NORTHWEST SECTIONS OF THE CWA. EXPECT SUPERCELLS TO
FORM AHEAD OF FRONT OVER CENTRAL IOWA AND PROPAGATE EAST INTO THE
CWA EARLY MONDAY IN A VERY FAVORABLE ENVIRONMENT WITH SBCAPES IN
EXCESS OF 3000 J/KG AND 0-6KM SHEAR VALUES AROUND 40 KTS. MAIN
SEVERE THREATS AT THIS TIME WILL BE VERY LARGE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ANOTHER VERY
MILD NIGHT IN STORE FOR THE REGION WITH LOWS ONLY IN THE MIDDLE
60S TO LOWER 70S.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 228 AM CDT SUN MAY 11 2014

EARLY MONDAY A DEEP UPPER TROF WILL BE LOCATED JUST EAST OF THE
ROCKIES WITH A SURFACE COLD FRONT FROM EASTERN MINNESOTA THROUGH
WESTERN IOWA.  THE UPPER TROF AND COLD FRONT WILL MOVE SLOWLY EAST
MONDAY. THE COLD FRONT SHOULD MOVE THROUGH THE MID MISSISSIPPI
VALLEY FROM LATE MONDAY AFTERNOON THROUGH MONDAY EVENING. THE LATE
DAY AND EVENING TIMING OF THE COLD FRONTAL PASSAGE WILL FAVOR
ANOTHER RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE AREA SINCE THE
AIRMASS AHEAD OF THE FRONT WILL BE QUITE MOIST AND WILL HAVE PLENTY
OF TIME TO HEAT/DESTABILIZE PRIOR TO THE FROPA.  HAVE HELD POPS IN
THE CHANCE CATEGORY MONDAY MORNING WITH LITTLE INDICATION OF
FORCING TO SUPPORT THUNDERSTORM DEVELOPMENT. CATEGORICAL POPS
WERE SPREAD EAST ACROSS THE AREA WITH THE BETTER FORCING
ASSOCIATED WITH THE COLD FRONT DURING THE AFTERNOON AND OVERNIGHT
HOURS. THE SEVERE THREAT SHOULD BE DURING THE AFTERNOON AND
EVENING AND CONSIST OF MAINLY LARGE HAIL AND DAMAGING WINDS. THERE
WILL BE LITTLE DIRECTIONAL SHEAR IN THE DEEP SOUTHERLY FLOW AHEAD
OF THE UPPER TROF TO SUPPORT A SIGNIFICANT TORNADIC THREAT. THE
SLOW MOVEMENT OF THE FRONT AND UPPER TROF ALONG WITH PW/S
EXCEEDING 1.5 INCHES WILL FAVOR QPF AMOUNTS OF AN INCH PLUS BY
TUESDAY MORNING NEAR AND EAST OF THE MISSISSIPPI RIVER.

THE LONGER RANGE MODELS ARE PRETTY CONSISTENT ON THE 00Z RUN OF
MOVING THE UPPER TROF INTO THE MISSISSIPPI VALLEY BY MID WEEK AND
CLOSING AN UPPER LOW OFF OVER THE NORTH CENTRAL STATES OR THE
WESTERN GREAT LAKES.  THE UPPER LOW THEN LINGERS OVER THE AREA
THROUGH THE END OF THE WEEK.  GIVEN THIS SCENARIO THE DEEP CYCLONIC
FLOW WITH THE UPPER LOW WILL KEEP SHOWERY AND COOL WEATHER OVER THE
REGION FOR THE REST OF THE WEEK.  BY THURSDAY OR FRIDAY BOTH THE
ECMWF AND GFS SHOW A REINFORCING SHOT OF COOLER AIR MOVING SOUTH
INTO THE MID MISSISSIPPI VALLEY WITH H8 TEMPS AT OR JUST BELOW 0C
SPREADING OVER THE REGION.  IF THIS VERIFIES AND THEN WE COULD SEE
LOWS TEMPERATURES IN THE MID TO UPPER 30S...OR COLDER GIVEN GOOD
RADIATIONAL COOLING CONDITIONS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1210 PM CDT SUN MAY 11 2014

SHOWERS AND STORMS WILL PASS ACROSS THE TERMINALS THIS AFTERNOON
WITH PERIODS OF MVFR TO LOCAL IFR IN THE PRECIPITATION. THERE IS
A RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS MAINLY
SOUTH OF HWY 30. LOOKS LIKE A BREAK OR LULL IS EXPECTED FOR A TIME
THIS EVENING AS FOCUS FOR PRECIPITATION SHIFTS BACK WEST. SHOWERS AND
STORMS WILL LIKELY THEN MOVE BACK INTO PORTIONS OF THE AREA BY
LATE EVENING AND OVERNIGHT...MAINLY WEST OF THE MISSISSIPPI RIVER
DECAYING TO SHOWERS BY MID AM MONDAY. WINDS WILL BE GENERALLY
SOUTHERLY AROUND 10 KTS WITH OCCASIONAL GUSTS 20-25 KTS MAINLY
EAST CENTRAL AND SOUTHEAST IA.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...08
SYNOPSIS...GROSS
SHORT TERM...GROSS
LONG TERM...DLF
AVIATION...05
Hazardous weather outlook, May 11, 3:48 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 AM CDT SUN MAY 11 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-120900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
348 AM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING AS A WARM FRONT LIFTS NORTH INTO NORTHEAST IOWA. SOME OF
THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREATS. A FEW TORNADOES ARE ALSO POSSIBLE DUE TO THE CLOSE
PROXIMITY OF THE WARM FRONT. THE STORM PREDICTION CENTER IS
FORECASTING A MODERATE RISK OF SEVERE STORMS FOR MOST OF CENTRAL
IOWA THROUGH THE I-380 CORRIDOR IN EASTERN IOWA. A MULTIMEDIA
WEATHER BRIEFING IS AVAILABLE ON THE NWS QUAD CITIES HOMEPAGE THAT
CAN BE REFERENCED FOR THIS SEVERE STORM RISK. ANOTHER ROUND OF
SEVERE STORMS IS EXPECTED DURING THE OVERNIGHT HOURS AHEAD OF A COLD
FRONT PUSHING EAST ACROSS IOWA.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED OVER THE ENTIRE AREA MONDAY AND MONDAY
NIGHT AHEAD OF THE SLOW MOVING COLD FRONT.  SEVERE THUNDERSTORMS ARE
POSSIBLE ESPECIALLY MONDAY AFTERNOON AND EVENING.  THE MAIN SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.  RAINFALL
AMOUNTS BY TUESDAY MORNING COULD EXCEED AN INCH ALONG AND EAST OF
THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

GROSS/DLF

In the hours before

Local storm report, May 11, 2:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             HEDRICK                 41.17N 92.31W
05/11/2014  M0.88 INCH       KEOKUK             IA   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL FELL FOR 8 MINUTES ALONG WITH
            HEAVY RAIN.

&&

HAASE
Special weather statement, May 11, 3:01 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT SUN MAY 11 2014

ILZ001-002-007-112100-
CARROLL-JO DAVIESS-STEPHENSON-
301 PM CDT SUN MAY 11 2014

...SCATTERED STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHANNON...OR 12 MILES EAST OF MOUNT
CARROLL...MOVING NORTHEAST AT 30 MPH. ANOTHER STRONG STORM WAS
LOCATED JUST NORTHEAST OF MOUNT CARROLL...ALSO MOVING NORTHEASTWARD
AT 30 MPH.

* THE THUNDERSTORMS WILL BE NEAR...
  FREEPORT AROUND 320 PM CDT...
  RIDOTT AROUND 335 PM CDT...
  DAKOTA AROUND 340 PM CDT...
  ROCK CITY AROUND 345 PM CDT...
  DAVIS AND LAKE SUMMERSET AROUND 355 PM CDT...

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN...ARE ALL EXPECTED WITH
THESE STORMS AS THEY PASS BY. MOVE INDOORS AN AWAY FROM WINDOWS AS
THESE STORMS APPROACH.

LAT...LON 4250 8941 4250 8940 4226 8939 4220 8948
      4219 8968 4205 8968 4201 8972 4214 9016
      4251 8998 4251 8962
TIME...MOT...LOC 1957Z 221DEG 24KT 4214 8973

12
Local storm report, May 11, 3:04 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
304 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             W MEMPHIS               40.46N 92.17W
05/11/2014  E0.25 INCH       SCOTLAND           MO   TRAINED SPOTTER

            ALSO VERY HEAVY RAIN. LITTLE WIND.

0302 PM     HAIL             SSE SHANNON             42.15N 89.74W
05/11/2014  E0.75 INCH       CARROLL            IL   TRAINED SPOTTER

            DIME SIZED HAIL. NO WIND.

0302 PM     HAIL             1 ENE SHANNON           42.15N 89.72W
05/11/2014  E0.25 INCH       CARROLL            IL   TRAINED SPOTTER

            PEA HAIL.

&&
Local storm report, May 11, 3:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     ARBELA                  40.46N 92.02W
05/11/2014  E70 MPH          SCOTLAND           MO   LAW ENFORCEMENT

            WIND GUSTS ESTIMATED TO BE 60 TO 70 MPH.

&&
Local storm report, May 11, 3:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             2 WNW FREEPORT          42.30N 89.67W
05/11/2014  E0.25 INCH       STEPHENSON         IL   TRAINED SPOTTER

            PEA HAIL.

&&
Local storm report, May 11, 3:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             1 NW FREEPORT           42.30N 89.65W
05/11/2014  E0.25 INCH       STEPHENSON         IL   TRAINED SPOTTER

            PEA HAIL.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:24 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington51 min
May 11, 2:55 PM CDTTornado WarningDVNJefferson, Keokuk35 min
May 11, 3:11 PM CDTSevere Thunderstorm WarningDVNLee, Van Buren64 min
May 11, 3:25 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Keokuk, Washington50 min
May 11, 3:32 PM CDTTornado WarningDVNHenry, Jefferson, Washington28 min
May 11, 4:13 PM CDTSevere Thunderstorm WarningDVNHenry, Louisa, Washington62 min
May 11, 4:14 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee61 min
May 11, 4:18 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Van Buren42 min
May 11, 4:26 PM CDTTornado Warning Tornado observedDVNLee34 min
May 11, 4:46 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Louisa59 min
May 11, 5:32 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa58 min
May 11, 5:39 PM CDTSevere Thunderstorm WarningDVNVan Buren66 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.